I updated the OP based on some recent conversations.
...might want to take Midazolam off of your list, unless you're compiling a list of medications used to maintain general anasthesia.
Also, a friendly fyi, transmucosal and buccal formulations of fentanyl ARE NOT bioequivalent; there is a higher bioavailability of buccal formulation.
Two reasons that oral Dilaudid gets sucjh poor reviews are: 1. Not a widely prescribed drug, outside of hospital setting, and 2. Patients are not prescribed ammounts sufficent to override poor oral bioavailability. Dilaudid used to be marketed in much higher strengths. 32mg and even 64mg.
Hope this helps.
Satuarated the Hydromorphone 32mg strength was only available in ER version, which is still available in canada and europe as Palladone SR and was available here as Palladone. As far as I know there was never a 64mg version in the US, possibly in Europe but not currently. There were 12,16,24,32mg ER strengths. Also poor bioavailability is taken into consideration by the manufacturers, thats why the tablets are much higher in strength than normal IV doses. Your usual starting dose for moderate to severe pain is 1-2mg s.c., i.m. or i.v. every 4-6 hours which is equal to about 20-40mg Morphine oral. On the other hand your typical oral dose is anywhere from 2-8mg every 4 hours which is equal to 8mg-32mg oral morphine. So you can see that the higher tablet strength makes up for the extra amount needed because of the poor oral bioavailability.
Not really sure where brandon put in his op that fentora and actiq are equivalent, if he did your right, if he didnt I guess the difference could be added so people now that the two arent interchangable.
I agree with you that Versed is not commonly seen as a PM medication, neither is Halcion. Both medications are usually reserved for use in clinical settings and best avoided in pt's who are taking high amounts of opiates/opioids because of the respiratory depression that is seen with all benzo/opie combos are much more exagerated with versed and halcion. The only exception I think being safe is combining Versed and Fentanyl,sulfentanyl or other fentanyl analogs for anestheia as mentioned.
...This must have been a rather time consuming, thank you for taking the time to compile all of this information. I'm sure many new posters have already found it useful.
Thanks for the compliments, additions and suggestions. I will take Versed off, it was rather time consuming and I slapped up the benzos up there to get them on there not thinking about the use of Versed! I will also update with your suggestions, so thanks guys. Like I said, its a work in progress, so its not finished and I welcome any and all additions or criticisms. Saturated, I put it together to help the "greener" members of the board....I just wanted to contribute to keeping Pharmer the excellent site that it is.
...keep up the good work.
I'm not as drug knowledgable as the rest of these folks, but I do work for a neurologist and we prescribe these sorts of meds all the time. From personal experience Ultram doesn't help me and the ER version causes vomiting every five minutes, literally. Also, just an FYI but the usual dose of the 50 mg Ultram is one or two every four to six hours. But perhaps your dr didn't RX that much due to your age, although you were taking more, mg-wise, on the ER version. Hmmm? Also strange to me, is the ER version is supposed to be dosed "100 to 300 mg once a day, not twice (as far as I know).
My patients, so far, have not seen alot of relief from the Savella. Not that it isn't possible, but I find the diagnosis of fibro a little strange at your age. Obviously, it is possible, as a mom has said. (Im so sorry to hear about your children, mom. What a horrible hand to be dealt at such a young age!). But I would get a definitive diagnosis from a rheumy as she said, although a neuro is able to diagnose it, they aren't fibro specialists.
Regarding NSAID's, you said that OTC anti-inflam's don't help and Lodine doesn't either. MOST NSAID's dont help me either, the ones that did in the past (Vioxx, Bextra) have been taken off the market and most other NSAIDs cause me intestinal problems. Right now, I'm taking Mobic (meloxicam) which, to me, is a godsend. It helps me with no side effects. Your insurance should pay for it since it is available as generic. Its also safer than the Ultram. Other non-opiod alternatives would be Lidoderm patches (lidocaine), Flector patches (diclofenac - an NSAID) - although your ins co might not pay for that, Voltaren gel (a topical NSAID), Ketoprofen gel (another topical NSAID). From my experience though, the Lidoderm helps my arm pain, but not neck and back), the Flector and Voltaren do NOT help. The ketoprofen does help me. We were able to get samples at work of a product called Ketogel which was ketoprofen and menthol (Anyone remember Orudis? That used to help me but Mobic helps more).
What other treatments have you tried that aren't medications? This is a list that we hand out to our patients, some of which you may have tried, some you might want to consider or at least discuss with your doctor.
Personally, I am an NSAID "addict". My personal drug regimen is Mobic 7.5 mg twice a day, Robaxin 750 mg 1/2 in the morning, 1/2 in the afternoon and one at night, Neurontin 600 mg in the morning and afternoon and 900 mg at night and Lortab if I can get it. I also stretch alot, use alot of heating pads or ice packs and some days I live in my hot tub. Get a massage when I can afford it. Pain management is my next step after I heal from my arm surgery.
Didn't realize this post was so long. I'll sign off now. Just wanted to throw some options your way, wish you the best and keep posting and listening to these wonderful, knowledgable, understanding and kind people here.
For some people it works for some it doesnt, personally it never did a thing for me,,but you can and should give it a try. You might be one of those people that it does work for. One thing the be careful of tho, is that in overdose it has a reputation for causing seziures, esp. if you're already prone to them. Also dont take it if you take any kind of SSRI. Because of seratonin syndrome. I posted this in another thread:
Seratonin Syndrome is:
Always a concern for people taking SSRI's. Your doseage isn't enough to cause that, even along with the Celexa. Usually this syndrome is brought on by use of SSRI's (in overdose situations) or more likely, in conjuntion with other medications. The most likely culprits will be:
Other SSRi's taken concurrently like CELEXA
Second generation antidepressants- Amoxipine, Maproline, TRAZODONE, BUPROPION (wellbutrin)
MAOI's (monoamine oxidase inhibitors)
Tramadol- pain med
Meperidine (Demerol)- pain med
Fentanyl- pain med
Odansetron- Protypical 5-HT3 antagonist, used for nausea and vomiting
Sumatriptan- 5-HT(1d/1b) agonist used to treat migraine headaches
MDMA- methylenedioxy[filtered word]- amphetamime derivative- commonly known as EXTACY
lousiana- Lysergic acid
St. John's wort- herbal
Stay away from these drugs when taking any SSRI without informing your physician. Hope this helps...Ray
Some symptoms of seratonin syndrome would be: Hypertension, hyperreflexia, tremor, clonus, hyperthermia, hyperactive bowel sounds, diarrhea, mydriasis, aggitation, coma. The onset of these will be within hours of take the offending drug(s)
GREAT LIST!!! THANKS A MILLION!!!
This really is a pretty great thread huh? Im pretty happy with it.